On a local systolic inequality for odd-symplectic forms

Research output: Contribution to JournalArticleAcademicpeer-review

Abstract

© European Mathematical Society 2019
The aim of this paper is to formulate a local systolic inequality for odd-symplectic forms (also known as Hamiltonian structures) and to establish it in some basic cases. Let W be an odd-symplectic form on an oriented closed manifold S of odd dimension. We say that W is Zoll if the trajectories of the flow given by W are the orbits of a free S1-action. After defining the volume of W and the action of its periodic orbits, we prove that the volume and the action satisfy a polynomial equation, provided W is Zoll. This builds the equality case of a conjectural systolic inequality for odd-symplectic forms close to a Zoll one. We prove the conjecture when the S1-action yields a flat S1-bundle or when
W is quasi-autonomous. Together with previous work [BK19a], this establishes the conjecture in dimension three. This new inequality recovers the local contact systolic inequality (recently proved in [AB19]) as well as the inequality between the minimal action and the Calabi invariant for Hamiltonian isotopies C1-close to the identity on a closed symplectic manifold. Applications to the study of periodic magnetic geodesics on closed orientable surfaces is given in
the companion paper [BK19b].
Original languageEnglish
Pages (from-to)327-394
JournalPortugaliae Mathematica
Volume76
Issue number3-4
DOIs
Publication statusPublished - 2019

Fingerprint

Dive into the research topics of 'On a local systolic inequality for odd-symplectic forms'. Together they form a unique fingerprint.

Cite this